Main Forums > Living With HIV

starting with Meds today...what should I expect?

(1/2) > >>

traveler:
Hi guys,
Well, after two years of not having to begin on meds, the day has come and I swallow my first batch this afternoon at 3.00...  I'm going on a once-a-day regimen of Reyataz, Norvir, Emtriva and Viread.  Anyone else out there had/has this combination?  What should I expect of the short term?  Will I get nauseated right away?  Will I get diarrhea right away? 

I know what the side effects are, but I don't know what the timeline is generally.  Do most people get reactions immediately upon beginning? or does this happen over a period of days/weeks?

Any personal stories would be greatly appreciated.
Thanks in advance.
Dan

Robert:
Hi Traveler.

I'm on the same combo; Reyataz, Norvir and Truvada.  Truvada is Epivir and Viread combined.  Epivir and Emtreva are practically the same.  You might want to ask your Dr. about Truvada.  The price is about the same.  One less pill.  One less co-pay.

Anyway,  it's relatively benign.  Some yellowing of the skin and eyes but that only lasts a few weeks.  After 2 1/2 years of this regimine, the only real long-term effects are depression, general feeling of  malaise or ennui, and dreams.  Of course, these might be the effects of the virus.  I've never gotten a clear answer.

Depression was never a part of my life.  Now it shadows me like a viper.

It's highly effective.  My VL went from 500,000 to undetectable in 3 months.  My T-cells are at like 30%, which is good.

On the whole, I think you'll be happy.

robert


traveler:
Thanks, Robert.
I live in Europe, and Truvada hasn't as yet been approved, although they expect it to be confirmed in the coming months.  At that time, I'll go on that...that's my doctor's plan.

Well, I've been on an anti-depressant for two years, since I found out about my status.  I hope that this regimen doesn't bring me back down into the depths.   

Glad to hear that you've had success otherwise with it.  I've feared this day for so long, but now that it's here, I feel like I'm just ready to begin...It feels no different that having to take any other kind of pill that I've had during my life...the only thing is that this will be for the rest of my life...

Thanks again.
Dan

naftalim:
I am not on that combo. However, I have now been on meds almost 1 year. At first, I was scared that I would have all kinds of problems based on the description of possible side effects. However, other than some bloating here and there, there have been no real problems. I am on a Pfizer study and its going very well. I did switch from AZT/3TC to Tenofivir/3TC as the AZT was making me tired.

Possible side effects are different for everyone, but there are enough combos out there that you can find the one that works best for you. Once you have been on meds for a bit, you will find that your energy gets better and you will feel better. Excerciise helps a lot. All the best.

wellington:
I started meds just a few months ago and I have found it quite helpful to keep a daily diary of sorts - how I'm feeling (mentally/physically), what the weather is like, the activities I engage in, the timing of medication, and sundry ad hoc commentary which often includes what I eat and the state of my gastric processes. After I swallowed my first batch of pills, I felt as though I'd officially arrived in "the club". One thing is certain, despite the mild side effects, my health has been improving greatly and that's the goal of medication!

Best wishes.

Navigation

[0] Message Index

[#] Next page

Go to full version